MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; YANKAUER,BULB TIP,W/O VENT,RIGID,STERILE

MEDLINE INDUSTRIES, LP; YANKAUER,BULB TIP,W/O VENT,RIGID,STERILE
Catalog Number DYND50130
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Yankauer broke in patient's mouth.
 
Additional Manufacturer Narrative
According to the facility when anesthesia was waking up the patient, they noticed bleeding coming from the patient's mouth.Per the facility a few seconds later the provider noticed more blood coming out of the patient's nose.Upon inspection of the yankauer by provider it was noted the tip of the yankauer was broken off.The provider took out bite block from patient's mouth and performed additional suction and the tip of the yankauer came out of patient's mouth.No additional information is available at this time.The sample was requested for evaluation and the broken device was confirmed.It has been determined that the reported event could cause or contribute to serious injury if it were to occur.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
YANKAUER,BULB TIP,W/O VENT,RIGID,STERILE
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key21060182
Report Number1417592-2025-00001
Device Sequence Number8023034
Product Code JOL
UDI-Device Identifier40080196034957
UDI-Public40080196034957
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberDYND50130
Device Lot Number96924050004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown